MPN Voice
3,281 members4,953 posts

Dispersable Aspirin

Just a quick update.

I wrote a post last week about 'stomach protection' when taking aspirin. Well, went back to my GP on Monday (unrelated to my MPN) and I did ask for her opinion about taking a stomach protector, as she had raised this issue last week. I also mentioned that I didn't want to take another drug unnecessarily. I don't think she could give any concrete answer - other than evidence points to it being more of a problem with age (70s). We came to the joint conclusion that if I begin to have any signs such as indigestion then it would be advisable.

In regards to my ET, she has changed my prescription to dispersible aspirin, as in her opinion this is the most effective?

Mary x

11 Replies
oldestnewest

A cancer specialist I saw also said that dispersible aspirin was more effective.

Because I'm getting a rushing sound of my pulse in my ears (could be a side effect of aspirin) my haematologist has suggested I take it on alternate days. I've been doing this for a month now with no apparent affect on the rushing sound.

1 like
Reply

Hi ChrisAnnSen,

Sorry to hear about the 'rushing sound,' must be annoying! Yes, I've heard aspirin can affect the hearing.

1 like
Reply

Hi there Mary 😊Have been taking dispersible aspirin since my diagnosis several years ago without any issues whatever . Hope it hits the spot for you too 👍Annie X

1 like
Reply

Thanks Annie, I'm pleased to hear this. 😁

Reply

Hi mhos61, I am in a similar position as you. however I have had duodenal ulcers (cured) and a hiatus hernia. I have ET with my platelets in the low 400's and would love to give up the hydroxy, (2 x 50mg 4 days, 3 x 50mg 3 days), as it makes me sleepy and tired, (or is that my age 73?). I must discuss this with my haemo next time!. Cheers!

1 like
Reply

Thanks Ashby7763, it's hard to distinguish sometimes is it age, medication or our MPNs that fatigue us.

Mary x

2 likes
Reply

Thanks ChrisAnnSen,

Sorry to hear about the 'rushing sound' that your experiencing, I've heard aspirin can cause this.

Tried five times to reply to you?

1 like
Reply

You succeeded twice mhos61 lol - thanks for your empathy. :)

1 like
Reply

I'm glad all five responses didn't appear. There was some gremlin in operation yesterday 😡

1 like
Reply

I also take dispersible aspirin, 10 years now. I have to take a stomach protector due to having had an ulcer (which led to my diagnosis of PV). So far so good!

Reply

My husband has pv. He takes lansoperzole stomach protection.

His liver function tests have been rising for the last 4 years. I've read that asprin can cause this. He's just had a scan on Friday of his spleen and liver so we waiting for results of these ultrasounds.

Reply

You may also like...